A 52-year-old man was referred to our dermatology clinic for a diagnosis of melanoma. At the time, his melanoma was excised he developed an annular, polycyclic, scaling eruption consistent with subacute cutaneous lupus erythematosus (SCLE). Skin biopsy and laboratory evaluation confirmed this diagnosis. The patient had been using pantoprazole for gastro-oesophageal reflux disease for the last 3 years. The patient’s melanoma was treated surgically, and his SCLE was treated with topical steroids and hydroxychloroquine. His SCLE cleared rapidly, his steroids and hydroxychloroquine were stopped and he remains free of SCLE off of treatment. The parallel course of the patient’s SCLE and melanoma prompted consideration of SCLE as paraneoplastic to melanoma in this case. The clinical picture was complicated by the patient’s use of a proton pump inhibitor, which are common causes of drug-induced SCLE. To our knowledge, this is the first reported case of possible paraneoplastic SCLE associated with melanoma.
- drugs and medicines
Statistics from Altmetric.com
Contributors JH performed the writing, editing and submission of this manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.